Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Up to Speed
Jan 17, 2000

Dr. Holodniy, I need to ask two questions. The first is about what meds would be the next step, the second, what is a realistic life expectancy. I must have gotten HIV in 1983. I tested pos, in 1995, after some swelling in my joints. My count came up from the 50s to around 120, never back to healthy levels. VL went from real high to less than 50. Started on Norvir, 3TC, and AZT, first 2yrs of treatment, VL spiked to 15000, and my meds got changed to videx, viracept, and zerit. VL returned to less than 50. I've been on these meds for 2yrs, now. Only health issues are being tired too much. Please give me best/worst case life expectancy, I must make informed decisions about the furture.

Response from Dr. Holodniy

I can never give you specific time estimates, because the virus affects everyone differently. Your CD4 count may go up a bit more, but probably never back to a normal range (>500). This reflects the fact that you started treatment relatively late on the spectrum of HIV disease. Getting your CD4 count above 100, takes you out of the extremely immune suppressed, who are at great risk for AIDS associated complications. People in my practice have already lived many years with your kind of numbers. Several are working full time. Since your viral load is < 50, I am not sure we need to discuss the next treatment option just yet.

MH



Previous
when should a person start medicine?
Next
Do I have to use the cocktail treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement